View Full Version : Methylphenidate and Acne


Rose.V.WA
09-01-15, 01:05 PM
Hi :)

Am hoping to get a bit of insight or solidarity on something.

I have tried several different brands of methylphenidate and they seem to be responsible for some pretty nasty, wilful and resistant cystic acne.

Has anyone else experienced acne that could be mysteriously attributed to ADHD stimulant meds?

My problem is that having triggered acne in me and having stopped taking the meds as a result, the acne is still ragingly present, and taking months to heal, erupting perpetually.

I never had acne or notable break outs unless related to medication use (Equasym and Medikinet, both of which are methylphenidate). My skin was clear before starting Medikinet. I stopped taking it over a month ago and yet the acne remains - this is puzzling me.

Does anyone else have an experience with ADHD stimulant-induced acne that they could share, particularly if similar to mine? I would really appreciate it.

Gaining access to dermology here in the UK is extortionate and the link between acne and ADHD stimulants appears to be unstudied and undocumented medically, only being verified anecdotally online in a speculative way. My psychiatrist has nothing to say on the matter and my GP can offer no insight either.

Thanks so much for reading!
Rosie